Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 255, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Oct 3, 2006, 10:49 PM CDT for 4 counties in Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2006, 10:49 PM CDT (03:49 UTC)
- Expired
- Oct 3, 2006, 11:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Anoka County, MN, Hennepin County, MN, Sherburne County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 47 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040350 SVRMPX MNC003-053-141-171-040445- /O.NEW.KMPX.SV.W.0255.061004T0349Z-061004T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1049 PM CDT TUE OCT 3 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERBURNE COUNTY IN CENTRAL MINNESOTA... WRIGHT COUNTY IN CENTRAL MINNESOTA... ANOKA COUNTY IN EAST CENTRAL MINNESOTA... HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 1145 PM CDT * AT 1048 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ST MICHAEL...OR ABOUT 15 MILES WEST OF ANOKA...AND MOVING EAST-NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ST MICHAEL... ROGERS... ELK RIVER... ANOKA... EAST BETHEL... LAT...LON 4530 9380 4516 9377 4519 9315 4539 9323 $$ JPR/MDB
2 follow-up statements
000
WWUS53 KMPX 040418
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT TUE OCT 3 2006
MNC141-171-040426-
/O.CAN.KMPX.SV.W.0255.000000T0000Z-061004T0445Z/
SHERBURNE MN-WRIGHT MN-
1116 PM CDT TUE OCT 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR WRIGHT AND SHERBURNE COUNTIES
IS CANCELLED...
LAT...LON 4536 9351 4526 9350 4511 9342 4516 9312
4540 9309
$$
MNC003-053-040445-
/O.CON.KMPX.SV.W.0255.000000T0000Z-061004T0445Z/
ANOKA MN-HENNEPIN MN-
1116 PM CDT TUE OCT 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EXTREME NORTHERN HENNEPIN AND ANOKA COUNTIES...
AT 1114 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR OAK PARK...OR ABOUT 7 MILES EAST OF ANOKA...AND MOVING
EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE EAST BETHEL...COON
RAPIDS...CHAMPLIN...BLAINE...LINO LAKES AND ANOKA.
LAT...LON 4536 9351 4526 9350 4511 9342 4516 9312
4540 9309
$$
JPR/MDB000
WWUS53 KMPX 040442
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1142 PM CDT TUE OCT 3 2006
MNC003-053-040452-
/O.EXP.KMPX.SV.W.0255.000000T0000Z-061004T0445Z/
ANOKA MN-HENNEPIN MN-
1142 PM CDT TUE OCT 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR HENNEPIN AND ANOKA COUNTIES
EXPIRES AT 1145 PM CDT...
SEVERE STORMS HAVE MOVED OUT OF THE AREA AND ADDITIONAL DEVELOPMENT
IS NOT EXPECTED.
LAT...LON 4536 9351 4526 9350 4511 9342 4516 9312
4540 9309
$$
JPR/MDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:22 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, Oct 3, 2:22 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CDT TUE OCT 3 2006 .DISCUSSION... THE LATEST WATER VAPOR SATL IMAGERY HAD DEPICTED A SHORT WAVE TROUGH OVER WESTERN NORTH DAKOTA INTO WYOMING. THIS WAVE WILL CONTINUE TO MOVE EAST OVER THE EASTERN GREAT LAKES BY WEDNESDAY AFTERNOON. STRONG FRONTOGENESIS AHEAD OF A WARM FRONT OVER SOUTHERN MN AND WI...WILL PRODUCE LARGE AREA OF SHRA/TSRA OVER MUCH OF CWA INTO EARLY TONIGHT. MODELS HAVE BEEN CONSISTENT IN BUILDING AN UPPER RIDGE OVER THE CNRL CONUS THRU THE REST OF THE WORK WEEK. THE NEAR TERM FORECAST CONCERN IS THE SEVERE POTENTIAL FOR OUR FORECAST AREA LATE THIS AFTERNOON AND EVENING. WE ARE PARTICULAR CONCERN NEAR AND IN THE GENL VICINITY OF SURFACE FRONTAL BOUNDARY...WHERE THE GREATEST THREAT FOR TORNADOES EXIST. 18Z UPPER AIR PLOT FROM KMPX SHOWED SOMEWHAT OF A CAP JUST ABOVE 800 MB. THIS CAP SHOULD ERODE ONCE THE SHORT WAVE TROUGH OR OUTFLOW FROM EXISTING TSRA HELP DESTABLIZE AIRMASS. ON THE SFC MAP...A SURFACE LOW PRESSURE WAS OVER SOUTHEAST SOUTH DAKOTA...WITH A WARM FRONT EXTENDING OVER SOUTHERN MN AND SOUTHERN WISCONSIN. EARLIER...SFC DEWPOINTS HAD POOLED INTO THE MIDDLE 60S ALONG AND IN THE VICINITY OF SFC BOUNDARY. ON-GOING CONVECTION OVER THE DAKOTAS INTO WESTERN MN...SHOULD SPREAD EAST AND EXPAND SOUTHEAST INTO THE WARM SECTOR LATE THIS AFTERNOON AND EVENING. SFC WINDS HAVE VEERED TO THE SOUTHEAST OVER THE SOUTHERN THIRD OF THE CWA. SFC WINDS WILL BEGIN TO SHIFT MORE NORTHERLY OVERNIGHT. AIRMASS HAD BECOME QUITE UNSTABLE WITH SBCAPES OVER 1200 J/KG AND LIFTED INDICES MINUS 4 DEG CELSIUS OVER SOUTH CNTRL MN. LCL HEIGHTS WERE GENERALLY LESS THAN 3000 FEET AGL. SFC WARM FRONTAL BOUNDARY IS EXPECTED TO STRENGTHEN EARLIER THIS EVENING. WATER VAPOR SATELLITE IMAGERY SHOWED A WELL-DEFINED SHORT WAVE TROUGH OVER EASTERN MONTANA INTO CNTRL ROCKIES. THIS WAVE WILL MOVE EAST INTO THE NORTHERN AND CENTRAL PLAINS BY MIDNIGHT. MDCRS DATA INDICATED A 70 JET MAX EXTENDING INTO THE EASTERN DAKOTAS. THIS WAVE WILL LIKELY INCREASE THE VERTICAL WIND SHEAR PROFILES OVER OUR CWA THIS EVENING. FORECAST 0-3KM VGP WILL LIKELY BE AROUND .25 TO .35 WHICH IS IDEALLY CONDUCIVE AT LEAST F2 TORNADOES. AFORMENTIONED...APPROACHING SHORT WAVE TROUGH WILL LIKELY INCREASE HAIL AND DAMAGING WIND THREAT OVER MUCH OF THE REST OF OUR CWA. DRY AND MILDER WEATHER ANTICIPATED WEDNESDAY THROUGH FRIDAY WITH TEMP SLOWLY MODERATING BACK INTO THE UPPER 60S AND LOWER 70S BY FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY CONTINUING AGREEMENT OF FRONT MOVING ACROSS AREA ON SATURDAY AND SATURDAY EVENING. 06Z GFS DID NOT SEEM TOO GOOD WITH WAVE ACTION ON SUNDAY/MONDAY SO HAVE KEPT MOST OF THOSE PERIODS DRY. LOOKS QUITE MILD FOR SATURDAY AHEAD OF FRONT. HAVE RAISED MAX TEMPS INTO UPPER 70S IN SPOTS. WOULD NOT BE SURPRISED TO SEE A NEED FOR SOME LOW 80S IN LATER FORECASTS DEPENDING ON TIMING OF FRONT. NEXT TROUGH A BIT OF A QUESTION FOR TUESDAY. LOOK LIKE A NW FLOW WAVE AND MAY NOT HAVE MUCH MOISTURE WITH IT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Oct 3, 3:36 AM CDT, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 336 AM CDT TUE OCT 3 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 336 AM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...AS A WARM FRONT APPROACHES THE MINNESOTA AND IOWA BORDER TOWARD MID AFTERNOON. CONDITIONS ARE FAVORABLE FOR THESE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH TORNADOES ALSO POSSIBLE. REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND PREPARE TO TAKE ACTION SHOULD SEVERE WEATHER WARNINGS BE NEEDED IN YOUR AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KAT
In the hours before
Local storm report, Oct 3, 8:25 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 12 S EAU CLAIRE 44.65N 91.49W
10/03/2006 E1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
KMESpecial weather statement, Oct 3, 8:29 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 PM CDT TUE OCT 3 2006 MNZ065>067-040230- MCLEOD-RENVILLE-SIBLEY- 829 PM CDT TUE OCT 3 2006 ...SIGNIFICANT WEATHER ALERT FOR MCLEOD...RENVILLE AND SIBLEY COUNTIES UNTIL 930 PM CDT... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRFAX...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM. PEOPLE IN SIBLEY...SOUTHEASTERN RENVILLE AND SOUTHERN MCLEOD COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Oct 3, 10:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1014 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL EAGAN 44.82N 93.16W
10/03/2006 M0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
KMELocal storm report, Oct 3, 10:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL INVER GROVE HEIGHTS 44.83N 93.06W
10/03/2006 E0.75 INCH DAKOTA MN AMATEUR RADIO
&&
KMESpecial weather statement, Oct 3, 10:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1025 PM CDT TUE OCT 3 2006 MNZ063-WIZ023-024-040430- PIERCE-ST. CROIX-WASHINGTON- 1025 PM CDT TUE OCT 3 2006 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...ST. CROIX AND PIERCE COUNTIES UNTIL 1130 PM CDT... AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTTAGE GROVE...AND MOVING EAST AT 35 MPH. HAIL UP TO DIME SIZE IS POSSIBLE WITH THIS STORM. SOME CITIES AFFECTED ARE AFTON...RIVER FALLS...AND BALDWIN. JPR/MDB
Local storm report, Oct 3, 10:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL HENDERSON 44.53N 93.91W
10/03/2006 E0.88 INCH SIBLEY MN TRAINED SPOTTER
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 10:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 26 min |
| Oct 3, 10:33 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 27 min |
| Oct 3, 10:44 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 46 min |
| Oct 3, 11:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 50 min |
| Oct 3, 11:29 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 34 min |
| Oct 3, 11:32 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 28 min |
| Oct 3, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 46 min |
| Oct 4, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 58 min |
| Oct 4, 1:26 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 49 min |
| Oct 4, 1:49 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 41 min |
| Oct 4, 2:00 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 60 min |
| Oct 4, 2:35 AM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 37 min |
| Oct 4, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 62 min |
| Oct 4, 2:29 PM CDT | Frost Advisory | MPX | Anoka, Benton, Chisago, Douglas, Isanti, Kanabec and 12 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.